Duke Mathematical Journal

A lower bound for the volume of hyperbolic 3-orbifolds

Robert Meyerhoff

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 57, Number 1 (1988), 185-203.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57S30: Discontinuous groups of transformations
Secondary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx] 53C22: Geodesics [See also 58E10] 57N10: Topology of general 3-manifolds [See also 57Mxx]


Meyerhoff, Robert. A lower bound for the volume of hyperbolic $3$ -orbifolds. Duke Math. J. 57 (1988), no. 1, 185--203. doi:10.1215/S0012-7094-88-05708-0. https://projecteuclid.org/euclid.dmj/1077306854

Export citation


  • [Be] A. Beardon, The Geometry of Discrete Groups, Graduate Texts in Mathematics, vol. 91, Springer-Verlag, New York, 1983.
  • [Bo] A. Borel, Commensurability classes and volumes of hyperbolic $3$-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 8 (1981), no. 1, 1–33.
  • [CF] T. Chinburg and E. Friedman, The smallest arithmetic hyperbolic three-orbifold, Invent. Math. 86 (1986), no. 3, 507–527.
  • [Co1] H. S. M. Coxeter, The functions of Schläfli and Lobatschefsky, Quart. J. Math., Oxford Ser. 6 (1935), 13–29.
  • [Co2] H. S. M. Coxeter, Non-Euclidean Geometry, Univ. of Toronto Press, 1961.
  • [D] W. Dunbar, Geometric orbifolds, to appear in Rev. Mat. Univ. Complutense Madrid.
  • [J] T. Jørgensen, On discrete groups of Möbius transformations, Amer. J. Math. 98 (1976), no. 3, 739–749.
  • [L] B. L. Laptev, The volume of a pyramid in a Lobačevskiĭ space, Kazan. Gos. Univ. Uč. Zap. 114 (1954), no. 2, 53–77.
  • [Ma] W. Maier, Inhaltsmessung im $R\sb 3$ fester Krümmung. Ein Beitrag zur imaginären Geometrie, Arch. Math. 5 (1954), 266–273.
  • [M1] R. Meyerhoff, A lower bound for the volume of hyperbolic $3$-manifolds, Canad. J. Math. 39 (1987), no. 5, 1038–1056.
  • [M2] R. Meyerhoff, The cusped hyperbolic $3$-orbifold of minimum volume, Bull. Amer. Math. Soc. 13 (1985), no. 2, 154–156.
  • [M3] R. Meyerhoff, Sphere-packing and volume in hyperbolic $3$-space, Comment. Math. Helv. 61 (1986), no. 2, 271–278.
  • [T] W. Thurston, The geometry and topology of $3$-manifolds, Princeton University preprint, 1978.